Skip to Content

Is it normal to have rubber like jelly in the stool when taking Metamucil?

When I have a bowel movement my stool is made up of a substance that resembles tough rubberized jelly. It is sometimes difficult to pass this. It seems as though once it gets into my stomach it becomes a jelly like substance and my stomach does not digest this.

Medically reviewed by Drugs.com Last updated on Nov 15, 2018.

Official Answer

by Drugs.com

Yes, Metamucil can cause you to have a jelly like stool.
Metamucil (psyllium) Psyllium is a bulk-forming fiber laxative. It works by absorbing liquid in the intestines and swelling to create a softer, bulky stool that is easier to pass.

Psyllium is used to treat occasional constipation or bowel irregularity. Psyllium may also be used to treat diarrhea, and may help lower cholesterol when used together with a diet low in cholesterol and saturated fat.

https://www.drugs.com/mtm/metamucil.html

Related Medical Questions

Drug Information

Related Support Groups

Hide